Fully Piecewise Linear Vector Optimization Problems

Xi Yin Zheng, Xiaoqi Yang

Research output: Journal article publicationJournal articleAcademic researchpeer-review

Abstract

We distinguish two kinds of piecewise linear functions and provide an interesting representation for a piecewise linear function between two normed spaces. Based on such a representation, we study a fully piecewise linear vector optimization problem with the objective and constraint functions being piecewise linear. To solve this problem, we divide it into some linear subproblems and structure a dimensional reduction method. Under some mild assumptions, we prove that its Pareto (resp., weak Pareto) solution set is the union of finitely many generalized polyhedra (resp., polyhedra), each of which is contained in a Pareto (resp., weak Pareto) face of some linear subproblem. Our main results are even new in the linear case and further generalize Arrow, Barankin and Blackwell’s classical results on linear vector optimization problems in the framework of finite-dimensional spaces.

Original languageEnglish
Pages (from-to)461–490
Number of pages30
JournalJournal of Optimization Theory and Applications
Volume190
Issue number2
Early online date5 Jul 2021
DOIs
Publication statusPublished - Aug 2021

Keywords

  • Pareto solution
  • Piecewise linear function
  • Polyhedron
  • Weak Pareto solution

ASJC Scopus subject areas

  • Management Science and Operations Research
  • Control and Optimization
  • Applied Mathematics

Cite this